MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PROGRASP FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PROGRASP FORCEPS
Model Number 420093-14
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Although the complaint was not confirmed by failure analysis since the instrument was not returned, the information gathered indicates that the device may have contributed to the customer reported issue.A review of the submitted image was performed by an intuitive surgical, inc.(isi) regulatory post market surveillance (rpms) analyst.The following additional information was provided: the image shows the instrument with a protruded tip and product information.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the user observed that a pin on the prograsp forceps instrument was protruded.The user further noted that the instrument was difficult to remove.The user completed the procedure using the backup instrument with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the prograsp forceps instrument involved with this complaint and completed the device evaluation.The reported event was confirmed through failure analysis investigation.Inspection identified the grip pin dislodged at the distal end.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument passed the bumper and gripping test with no issue.The instrument was retested and passed testing on all attempts.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the site and obtained the following additional information regarding the reported event: the instrument was inspected prior to use and no problems were found before surgery.The instrument grip/clevis/pivot pin was not dislodged/missing/loose.No incidence of collision with other instruments or tools confirmed.No fragment fell inside the patient.After the surgeon carefully straightened the wrist joint, the nurse slowly pulled it out with obvious resistance.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PROGRASP FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18244176
Report Number2955842-2023-20801
Device Sequence Number20475873
Product Code NAY
UDI-Device Identifier00886874111345
UDI-Public(01)00886874111345(10)K10221117
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420093-14
Device Catalogue Number420093
Device Lot NumberK10221117 448
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer12/04/2023
01/17/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/23/2023
02/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown